How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18545
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I came off Femodene 3 months ago and have had no since

Customer Question

I came off Femodene 3 months ago and have had no period since just spotting. I am TTC and this is getting me very worried. I have had a similar issue before when I came off Dianette (on it for hair growth) where it ook 6 months for my periods to return, but now im worried that I maybe have undiagnosed PCOS. I had bloodwork done for this several years ago that showed normal testorone production but I was taking dianette at the time. Could this have skewed my results? I have a GP appointment in a few days and I really want to be clear on what I should be asking.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. D. Love replied 3 years ago.
Hello from JustAnswer.

There are several tests that are done in the evaluation of a woman with suspected PCOS, but one of the key tests can be affected by oral contraceptives. One of the major criteria for the diagnosis of PCOS is high levels of the male hormone, testosterone, either by findings on examination or blood tests of testosterone. The oral contraceptives will frequently lower the level of testosterone, since the oral contraceptives will suppress endogenous hormones of all of the sex hormones. Typically, a person needs to be off of contraceptives for 3 months to be certain that the testosterone level is unaffected.

If I can provide any clarification, please let me know.

Related Medical Questions